Alert archive / Michigan / Tornado Warnings in 2007
Tornado Warning 6, NWS Marquette, MI
NWS Marquette, MI issued this tornado warning at Jun 20, 2007, 3:04 PM EDT for Marquette County, Michigan. It was in force for 26 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 3:04 PM EDT (19:04 UTC)
- Expired
- Jun 20, 2007, 3:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Marquette, MI
- Area
- Counties, with a storm outline in the text
County Marquette County, MI
The radar
The Marquette radar (KMQT), 18 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 3:05 PM EDT | HAIL 1 | 2 W Marquette, MI | COVERING GROUND 2 INCHES DEEP |
| Jun 20, 3:07 PM EDT | TSTM WND DMG | Marquette, MI | SEVERAL LARGE TREE BRANCHES DOWN ON FRONT STREET. |
| Jun 20, 3:07 PM EDT | HAIL 1.5 | Marquette, MI | PING PONG HAIL COVERING GROUND 1 INCH DEEP. |
| Jun 20, 3:07 PM EDT | HAIL 1.75 | 1 Sw Marquette, MI | GOLF BALL BETWEEN 301 AND 308...COVERING THE GROUND. |
| Jun 20, 3:08 PM EDT | HAIL 1.75 | 1 S Marquette, MI | |
| Jun 20, 3:10 PM EDT | HAIL 1 | Marquette, MI | HAILED FOR 5 MINUTES. |
| Jun 20, 3:10 PM EDT | HAIL 1.75 | Harvey, MI | |
| Jun 20, 3:12 PM EDT | HAIL 1.5 | Marquette, MI | SHREDDED LEAVES CLOGGING STORM DRAINS RESULTING IN STREET FLOODING FROM MELTING HAIL. |
| Jun 20, 3:15 PM EDT | HAIL 1 | Harvey, MI | |
| Jun 20, 3:20 PM EDT | HAIL 3 | Harvey, MI | DAMAGE TO TRUCK. |
| Jun 20, 3:26 PM EDT | HAIL 3 | Harvey, MI | TOTALED TRUCK. |
| Jun 20, 3:28 PM EDT | HAIL 3 | Harvey, MI | DAMAGE TO TRUCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.1 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KMQT 201905 TORMQT MIC103-201930- /O.NEW.KMQT.TO.W.0006.070620T1904Z-070620T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 304 PM EDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A * TORNADO WARNING FOR... EASTERN MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN * UNTIL 330 PM EDT * AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MARQUETTE...MOVING SOUTHEAST AT 40 MILES AN HOUR. * THE TORNADO WILL BE NEAR... HARVEY...BEAVER GROVE AROUND 310 PM EDT... SHOT POINT AROUND 320 PM EDT... THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR HEAD. LAT...LON 4660 8742 4649 8752 4634 8713 4651 8711 $$ AJ
1 follow-up statement
000 WWUS53 KMQT 201915 SVSMQT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 314 PM EDT WED JUN 20 2007 MIC103-201930- /O.CON.KMQT.TO.W.0006.000000T0000Z-070620T1930Z/ MARQUETTE MI- 314 PM EDT WED JUN 20 2007 ...TORNADO WARNING REMAINS IN EFFECT FOR MARQUETTE COUNTY UNTIL 330 PM EDT... AT 314 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HARVEY...OR 6 MILES SOUTHEAST OF MARQUETTE. THE TORNADIC STORM WAS MOVING SOUTHEAST AT 40 MILES PER HOUR. * THE TORNADO WILL BE NEAR... SKANDIA AROUND 325 PM EDT... THIS IS A VERY DANGEROUS SITUATION...SEEK SHELTER IMMEDIATELY ABANDON MOBILE HOMES AND VEHICLES AND GET INSIDE A NEARBY REINFORCED BUILDING. DO NOT ATTEMPT TO OUTRUN A TORNADO WITH YOUR VEHICLE. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...GO TO THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM. STAY AWAY FROM WINDOWS. IF CAUGHT OUTDOORS AND NO SHELTER IS AVAILABLE...LIE FLAT IN A LOW-LYING AREA AND PROTECT YOUR HEAD. IN ADDITION TO THE TORNADO...LARGE HAIL AND DAMAGING WINDS ARE ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONDITIONS REMAIN FAVORABLE FOR ADDITIONAL SEVERE THUNDERSTORMS TO DEVELOP. LAT...LON 4658 8737 4647 8745 4633 8712 4651 8711 $$ AJ
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this tornado warning went out at Jun 20, 1:25 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 20, 1:25 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 125 PM EDT WED JUN 20 2007 UPDATED FOR 18Z AVIATION DISCUSSION .SYNOPSIS... 14Z WATER VAPOR LOOP AND 12Z RAOBS SHOWED NW FLOW ALOFT FROM A RIDGE STRETCHING FROM THE FOUR CORNERS AREA UP INTO ALBERTA AND A TROUGH IN THE EASTERN GREAT LAKES. WITHIN THIS FLOW...SHRTWVS ARE HARD TO DEPICT...THOUGH THERE ARE TWO WHICH SEEM TO BE STAND OUT. ONE IS LOCATED OVER NORTH CENTRAL ONTARIO...WHICH WAS THE UPPER LOW IN SASKATCHEWAN YESTERDAY...AND ANOTHER IN FAR NW ONTARIO. DPVA AHEAD OF BOTH OF THESE FEATURES...COMBINED WITH ISENTROPIC LIFT AND FRONTOGENESIS IN THE MID-LEVELS...HAS SUPPORTED MID CLOUDS WITH ISOLATED TO SCATTERED SHOWERS FROM THE AITKIN AREA OF MN TO THE KEWEENAW PENINSULA. 12Z TAMDAR SOUNDING FROM HIBBING SHOWS THE CLOUDS WELL WITH A SATURATED AREA AROUND 700MB...ALONG WITH STEEP LAPSE RATES IN THE DRIER SUBCLOUD LAYER DOWN TO 850MB (AROUND 8C/KM). THESE STEEP LAPSE RATES HAVE RESULTED IN MAKING THE CLOUDS CONVECTIVE LOOKING...THOUGH IT HAS BEEN A FEW HOURS SINCE ANY LIGHTNING HAS OCCURRED. SURFACE DEWPOINTS HAVE ALSO CLIMBED IN THIS AREA OF CLOUDS ALONG AND JUST AHEAD OF A COLD FRONT...WITH READINGS NOW AROUND 54F. THE WARM ADVECTION AHEAD OF THE COLD FRONT IS QUITE STRONG...NOTED BY W WINDS AROUND 45 KT ON THE HIBBING TAMDAR SOUNDING. 850MB TEMPS WERE 14.5C...COMPARED TO 8C OBSERVED AT GRB AND APX. && .UPDATE... GIVEN THE LACK OF LIGHTNING FOR A FEW HOURS BEFORE 9 AM...AND CLIMATOLOGY WHICH USUALLY DOESNT FAVOR ELEVATED ACTIVITY AFTER THE SUN COMES UP...DECIDED TO PULL MENTION OF THUNDERSTORMS FOR THE MORNING HOURS. HOWEVER...CONDITIONS REMAIN FAVORABLE FOR THUNDERSTORMS... POSSIBLY SEVERE...TO DEVELOP THIS AFTERNOON. AS THE SHRTWV OVER NW ONTARIO DROPS DOWN INTO NORTHERN LAKE SUPERIOR PER RUC ANALYSIS...IT WILL FORCE THE COLD FRONT IN NORTH CENTRAL MN INTO UPPER MI. THE WEAK PRESSURE GRADIENT ALONG THE FRONT WILL FAVOR LAKE BREEZES TO CONVERGE ON IT...WHICH SHOULD SERVE AS THE TRIGGERING MECHANISM FOR STORMS THIS AFTERNOON. SHEAR AGAIN IS DEFINITELY NOT A PROBLEM WITH 0-6 KM VALUES OF 50-60 KT PER RUC ANALYSIS. MOISTURE FOR THIS AFTERNOON SHOULD COME FROM CENTRAL MN PER MOISTURE TRANSPORT VECTORS...AND WITH SOME SHOWERS MOVING ACROSS THIS MORNING FROM THE ELEVATED ACTIVITY...DEWPOINTS IN THE LOW TO MID 50S SEEM REASONABLE. ALTHOUGH SOME CLOUD COVER WILL BE TRACKING ACROSS THE U.P.... ESPECIALLY THE NORTH AND EAST WITH THE ELEVATED SHOWERS...ALL OF IT IS MOVING FAIRLY QUICKLY. IN FACT...THE SOUTHERN U.P. MAY STAY MOSTLY SUNNY FOR MANY HOURS. THUS WITH 850MB TEMPS OF 13C ARRIVING FOR THIS AFTERNOON...HIGHS SHOULD MAKE IT UP TO THE CURRENT FCST VALUES. MODIFIED A RUC SOUNDING FOR 21Z AT IMT FOR 80/54 WHICH RESULTS IN 1050 J/KG OF CAPE AND NO CIN. THEREFORE STORMS SEEM LIKELY TO FORM AWAY FROM THE MARINE COOLED NW U.P.. LOW FREEZING LEVELS OBSERVED ON THE HIBBING SOUNDING (10000 FT) ALONG WITH DRY LOW LEVELS AND 40-50 KT WINDS BETWEEN 7000-10000 FT SUPPORT BOTH DAMAGING WINDS AND LARGE HAIL. 13Z SPC DAY 1 OUTLOOK MAINTAINS MOST OF CWA...EXCLUDING THE MARINE COOLED NW...IN A SLIGHT RISK WHICH LOOKS GOOD AT THIS POINT. AT THE PRESENT TIME...CONVECTION MAY FIRE AS EARLY AS 18Z...GIVEN PRESENCE OF LITTLE CAPPING. MUCH OF IT SHOULD BE OUT OF THE U.P. BY 00Z...HEADING TO THE SE WITH THE COLD FRONT AND SHRTWV. && .DISCUSSION (ISSUED AT 425 AM EDT)... WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW WNW FLOW INTO THE UPPER LAKES BTWN A BROAD RIDGE COVERING THE WRN CONUS AND DOWNSTREAM TROF FROM HUDSON BAY TO THE ERN GREAT LAKES. IN THE WNW FLOW...MAIN FEATURES OF INTEREST ARE A COMPACT BUT VIGOROUS SHORTWAVE WHICH IS TRACKING THRU NRN ONTARIO AND A WEAKER SHORTWAVE/JET STREAK NOW TRACKING ESE INTO SRN MANITOBA. SMALL CLUSTER OF SHRA/TSRA IS ACCOMPANYING FIRST SHORTWAVE INTO FAR NRN MN WITHIN MDT 850MB THETA-E ADVECTION AHEAD OF NARROW THETA-E RIDGE. AT THE SFC...LOW PRES...TIED TO SECOND SHORTWAVE...IS LOCATED JUST E OF LAKE WINNIPEG. SHRA/TSRA OVER NRN MN SHOULD REACH THE KEWEENAW SHORTLY AFTER 12Z AND CONTINUE E FROM THERE AS THETA-E ADVECTION QUICKLY SPREADS E ACROSS UPPER MI. IN THE AFTN HRS...SECONDARY SHORTWAVE/JET STREAK APPROACHES...AND IT IS THIS FEATURE THAT COULD PRODUCE SVR STORMS. DEEP LAYER SHEAR ON THE ORDER OF 50-60KT IS PLENTY SUFFICIENT FOR STORM ORGANIZATION. SO QUESTION IS...WILL INSTABILITY BE GREAT ENOUGH FOR SVR STORMS TO TAKE SHAPE. MUCH WILL DEPEND ON AMOUNT OF HEATING AND DWPT RECOVERY TODAY. IN GENERAL...IT APPEARS THERE WILL BE ENOUGH SUN TO BOOST TEMPS INTO THE UPPER 70S. MEANWHILE...SFC TD SHOULD BE ABLE TO RISE INTO THE LWR 50S. MODIFIED NAM/GFS FCST SOUNDINGS FOR A SFC T/TD OF 78/52F YIELD CAPE FROM 500 UPWARDS TO 1000J/KG. THUS...SVR STORMS ARE A DEFINITE POSSIBILITY. LATEST SPC OUTLOOK REFLECTS THIS POTENTIAL AS FCST AREA IS NOW INCLUDED IN THE SLIGHT RISK OF SVR TODAY. FREEZING LEVELS ARE PROGGED AROUND 10KFT WITH WET-BULB ZERO AROUND 9KFT...FAVORABLE FOR LARGE HAIL. IN ADDITION...SFC TO MIDLEVEL DELTA THETA-E VALUES ARE AROUND 20K... FAVORABLE FOR DAMAGING WIND. PROGRESS OF COLD FRONT AND DEVELOPMENT OF LAKE BREEZES WILL BE CRITICAL FOR DETERMINING WHERE STRONGEST CONVECTION FIRES. APPEARS THAT THE AREA E OF IRONWOOD TO LANSE WILL BE FAVORED FOR THE STRONGEST STORMS TODAY AS MARINE LAYER WILL BEGIN TO STABILIZE THE FAR W UNDER WRLY WINDS EARLY THIS AFTN. THE SCNTRL/E SHOULD BE MOST AT RISK FOR SVR STORMS AS THAT AREA WILL SEE BEST HEATING AND STRONGEST LOW-LEVEL CONVERGENCE IN THE MID/LATE AFTN AS WIND SHIFT ALONG COLD FRONT/LAKE BREEZES SHARPENS. ANY PCPN LINGERING PAST THE AFTN OVER THE SRN OR SE FCST AREA SHOULD END EARLY THIS EVENING AS DEEP LAYER QVECTOR DIVERGENCE/SUBSIDENCE OVERSPREADS THE AREA. IN FACT...SKIES SHOULD BECOME MOSTLY CLEAR. VARIOUS MOS GUIDANCE IS SIMILAR FOR MINS TONIGHT...BUT DID FAVOR THE GFS MOS AS IT IS COOLEST OVER THE INTERIOR W (UPPER 40S) WHERE SFC RIDGE AXIS WILL BE NEARING LATE IN THE NIGHT. ON THU...GFS DOES SPIT OUT SOME PCPN OVER THE W DURING THE MORNING HRS WITHIN A STREAK OF MIDLEVEL FRONTOGENESIS. NW FLOW IN THE SUMMER CAN OFTEN BE PROBLEMATIC WITH SCT/ISOLD CONVECTION DEVELOPING DUE TO ANY SUBTLE FEATURE IN THE FLOW. HOWEVER...THE OVERALL DRY ENVIRONMENT SUGGESTS GFS IS LIKELY AMBITIOUS WITH PCPN. SO...AT THIS POINT...EXPECT A PLEASANT DAY THU WITH WEAK SFC HIGH PRES RIDGE AXIS SETTLING OVER THE AREA...ALLOWING LAKE BREEZES TO DEVELOP OFF OF LAKE SUPERIOR. TRANQUIL WEATHER WILL CONTINUE RIGHT THRU THU NIGHT AS SFC RIDGE DRIFTS ONLY SLIGHTLY TO THE E...REACHING ERN LAKE SUPERIOR/ERN UPPER MI BY FRI MORNING. WARM FRONT THAT WILL BE DEVELOPING ACROSS THE PLAINS THU NIGHT WILL BE FAR ENOUGH TO THE SW TO KEEP PCPN WELL SW OF FCST AREA. DRY WEATHER SHOULD PERSIST THRU THE DAY FRI AS FCST AREA WILL BE WELL N OF AN ACTIVE WARM FRONT TO THE S...AND SHORTWAVE ROUNDING W/CNTRL CONUS RIDGE WILL BE TOO FAR NW TO POSE A PCPN CONCERN YET. THERE IS LITTLE AGREEMENT AMONG THE MEDIUM RANGE MODELS WITH THIS SHORTWAVE. GFS/CANADIAN BRING ASSOCIATED SFC COLD FRONT THRU THE AREA AT SOME POINT EARLY IN THE WEEKEND...THE ECMWF SUN NIGHT...AND THE UKMET KEEPS FRONT N OF THE AREA THRU MON. AT THIS POINT...BEST GAME PLAN IS TO MAINTAIN INHERITED FCST WITH LOW CHC POPS SPREADING ACROSS FCST AREA FRI NIGHT AS COLD FRONT SWEEPS THRU THE UPPER LAKES. THIS IS ROUGHLY INLINE WITH 00Z GFS SOLUTION. && .AVIATION (FOR 18Z TAF ISSUANCE)... SURFACE FRONT WILL CROSS OVER UPPER MICHIGAN THIS AFTERNOON. WINDS SHOULD PICK UP AT CMX...BUT DO NOT EXPECT ANY RAIN. FRONT AND ANY LAKE BREEZES THAT MAY DEVELOP WILL ACT AS FORCING MECHANISMS FOR PRECIPITATION AROUND KSAW. BEST TIMING FOR THUNDERSTORMS APPEARS TO BE 20-23Z. STRONG WINDS RIGHT ABOVE THE SURFACE COULD MIX DOWN TO THE SURFACE IN ANY STRONGER STORMS THAT DO DEVELOP...SO LEFT IN STRONGER GUSTS IN TEMPO GROUP. ONCE FRONT MOVES THROUGH IN EVENING HOURS CONDITIONS SHOULD CLEAR. DID NOT INCLUDE POSSIBILITY OF FOG IN KSAW TAF...BUT IF HEAVY RAINS DEVELOP IN THE AFTERNOON FOG COULD OCCUR OVERNIGHT. ADDITIONAL MIDLEVEL CLOUDS MOVE INTO THE AREA LATE OVERNIGHT INTO EARLY MORNING HOURS WITH CONDITIONS REMAINING VFR. && .MARINE (FOR THE 4 AM LAKE SUPERIOR FCST ISSUANCE)... QUICK INCREASE IN WINDS EXPECTED TODAY AS TIGHTLY WOUND UP LOW PRESSURE SYSTEM OVER MANITOBA DIPS INTO THE LAKE SUPERIOR REGION. WINDS COULD APPROACH 30 KT OVR WEST LK SUPERIOR BTWN KEWEENAW AND ISLE ROYALE AS SW WINDS CHANNEL BTWN THE TWO LAND MASSES. WINDS NOT NEAR AS STRONG OVER EAST HALF WITH FAIRLY LIGHT GRADIENT THERE. SHOULD SEE MESOHIGH/LAKE BREEZE DEVELOPMENT BY LATE AFTN. HIGH PRES BUILDS IN THU/FRI WITH ANOTHER FRONT FM CANADA SHIFTING ACROSS LK SUPERIOR FRI NIGHT INTO SAT. AFTER THE BRUSH WITH 30 KT WINDS TODAY...DO NOT EXPECT ANY WINDS ABOVE 25 KT REST OF THE FORECAST PERIOD. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && UPDATE...AJ DISCUSSION...ROLFSON MARINE...JLA AVIATION...TAG
Hazardous weather outlook, Jun 20, 5:55 AM EDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 555 AM EDT WED JUN 20 2007 MIZ001>007-009>014-084-085-211200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS TODAY. A FEW STORMS THIS AFTERNOON MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THE POTENTIAL OF SEVERE STORMS WILL BE GREATEST EAST OF A LINE FROM IRONWOOD TO LANSE BETWEEN 2 PM AND 6 PM EDT. THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTH CENTRAL UPPER MICHIGAN EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. LSZ221-241>248-263-264-211200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 555 AM EDT WED JUN 20 2007 /455 AM CDT WED JUN 20 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR TODAY...BUT ONLY THROUGH EARLY AFTERNOON OVER THE WEST HALF OF THE LAKE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE HURON ISLANDS TO MUNISING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-211200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 555 AM EDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE FRIDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS LATE SUNDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROLFSON
In the hours before
Special weather statement, Jun 20, 2:33 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 233 PM EDT WED JUN 20 2007 MIZ013-201915- DELTA- 233 PM EDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR DELTA COUNTY UNTIL 315 PM EDT... AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF GLADSTONE...OR 7 MILES NORTHWEST OF ESCANABA...MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KF
Special weather statement, Jun 20, 2:56 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 256 PM EDT WED JUN 20 2007 MIZ004-010-011-201945- BARAGA-DICKINSON-IRON- 156 PM CDT WED JUN 20 2007 ...SIGNIFICANT WEATHER ALERT FOR BARAGA...DICKINSON AND IRON COUNTIES UNTIL 245 PM CDT(345 PM EDT)... AT 250 PM EDT(150 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF COVINGTON TO 7 MILES SOUTHEAST OF KENTON...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTH OF LANSE TO 21 MILES NORTH OF IRON RIVER...MOVING SOUTHEAST AT 35 MPH. PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NED LAKE. BONE LAKE. TRIANGLE RANCH. AMASA. BEWABIC STATE PARK. WAY DAM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. KF
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:25 PM EDT | Severe Thunderstorm Warning | MQT | Marquette | 50 min |
| Jun 20, 2:38 PM EDT | Special Marine Warning | MQT | 67 min | |
| Jun 20, 2:45 PM EDT | Special Marine Warning | MQT | 45 min | |
| Jun 20, 2:59 PM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 46 min |
| Jun 20, 3:22 PM EDT | Tornado Warning | MQT | Alger | 38 min |
| Jun 20, 3:47 PM EDT | Severe Thunderstorm Warning | MQT | Gogebic, Iron | 43 min |
| Jun 20, 3:52 PM EDT | Severe Thunderstorm Warning | MQT | Alger, Marquette | 38 min |
| Jun 20, 4:05 PM EDT | Severe Thunderstorm Warning | MQT | Dickinson, Menominee | 40 min |
| Jun 20, 4:35 PM EDT | Special Marine Warning | MQT | 85 min | |
| Jun 20, 4:39 PM EDT | Severe Thunderstorm Warning | MQT | Delta | 66 min |
| Jun 20, 5:36 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 39 min |
| Jun 20, 6:03 PM EDT | Severe Thunderstorm Warning | MQT | Menominee | 57 min |
Nearby
Tornado Warnings in Michigan, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.